Neuropathy and breast cancer

Posted by karendb @karendb, Sun, Feb 10 4:34pm

Hi. Karen here again. Since my last chemo treatment on dec 19th I’ve had terrible neuropathy in both hands and feet. Has anyone else had this and do you know how long it lasts?

Hi Karen. I do not have bad neuropathy ( had my diabetic foot check yesterday and only found a very little in my big toes ) but I have fallen twice since entering my second round of chemo so I am thinking my feet are not sensing the floor properly-both times I was barefoot and tripped over my feet) so I am now suspecting the chemo isunbalancing me. I am getting a walker. So far the 2 chemo treat,ent have not bothered me otherwise. I am only Getty he carbo platin and in asmaii dose. They give me anti nausea meds first. So I must have brain imbalance,as shown by my terrible texting-hope you can read it!

Liked by cancersucks

Karen, You may want to check out this discussion in the Cancer group
– Does anyone have a treatment for Neuropathy due to chemo https://connect.mayoclinic.org/discussion/does-anyone-have-a-treatment-for-nueropathy-due-to-chemo/
There is also a whole group dedicated to Neuropathy here: https://connect.mayoclinic.org/group/neuropathy/

@djanthony @elizm have also talked about neuropathy from breast cancer treatments. Karen, what chemo are you taking?

Hi. Oh gosh all my paperwork is at home. I'm currently having radiation in the city where my daughter lives. I know I had 8 treatments. The first 4 were a concoction of two and the last 4 was paxil. I think that's how you say it. It was the one that gave me the neuropathy.

Paclitaxal

I have nerve pain due to degenerative disc disease and a broken back. I am coming off Lyrica. Taken 50 mg twice a day since Thanksgiving. Dr said just take one for a few days. Want to know if I should do it for longer

@pcbs

I have nerve pain due to degenerative disc disease and a broken back. I am coming off Lyrica. Taken 50 mg twice a day since Thanksgiving. Dr said just take one for a few days. Want to know if I should do it for longer

Jump to this post

Hi @pcbs, you might be interested in taking part in discussions in the following groups:
– Bones, Joints & Muscles https://connect.mayoclinic.org/group/arthritis-and-joint-conditions-268850/
– Chronic Pain https://connect.mayoclinic.org/group/pain/

You'll find many helpful and supportive members talking about degenerative disc disease, back issues and weaning off pain medications. If you need further assistance navigating the site, feel free to send me a message using this form: https://connect.mayoclinic.org/contact-a-community-moderator/

Karen, neuropathy is a known side effect of paclitaxal. Not everyone gets neuropathy, but some do. Sometimes pre-exiting conditions like diabetes or having had chemo before can put someone at higher risk for neuropathy. Sometimes the damage can be permanent and in some cases the nerves can recover, but recovery may take 18 months to five years or longer. This article from Livestrong explains:
https://www.livestrong.org/we-can-help/finishing-treatment/neuropathy

Thank you for the info.

Hi again. I would also like to know if anyone else, after chemo for bc, had neausea 3 months after. I'm still suffering with it but mainly after I eat. I'm also still having radiation treatments. 8 to go.

Please login or register to post a reply.